Jump to content

Benadryl (diphenhydramine) and anticholinergics


Recommended Posts

So, this is just a theory post.

 

I'm thinking that for those of us that got HPPD from using Benadryl or similar medications with potent anticholinergic effects that we me not actually have HPPD at all.

 

If you look up the long term effects of using anticholinergics, the symptoms are eerily similar to if not exactly those of HPPD.

 

As for treatments, I don't think there really is one for long term use of anticholinergic medications (I used diphenhydramine for ~2 years for sleep). It's just a little bit of reassurance that hopefully opens some people up to trying medications for their other illnesses, if there are any at all, without worrying about whether it will cause your symptoms to get worse.

 

Of course, this is in regards to people who got HPPD from Benadryl alone and weren't/are not poly drug users. For those that were/are poly drug users that had their symptoms appear or worsen after using Benadryl or similar drugs I believe this sheds some light on yet another possible mechanism for HPPD, namely the acetylcholine system since it plays a huge role in neuronal signaling in the brain. Messing with it would obviously have some serious consequences.

 

Anyways, just a little bit of a theory.

  • Upvote 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.